Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jun 11, 2011, 8:21 PM EDT for 7 counties in Virginia. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 11, 2011, 8:30 PM EDT
- In force
- 9 min
- Issued by
- NWS Wakefield, VA
Counties Charles City County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Henrico County, VA, Prince George County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 28 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS81 KAKQ 120021 CCA SPSAKQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 821 PM EDT SAT JUN 11 2011 VAZ063-070-071-080>083-087>090-092-120030- CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-JAMES CITY VA-NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 821 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND STRONG THUNDERSTORMS...ORIENTED FROM 19 MILES EAST OF CLAREMONT TO 6 MILES WEST OF STONY CREEK...OR FROM 8 MILES WEST OF PATRICK HENRY FIEL TO 9 MILES SOUTHEAST OF DINWIDDIE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAKEFIELD AT 820 PM EDT...SUSSEX AROUND 830 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3742 7680 3674 7721 3690 7763 3759 7722 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:37 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 11, 5:37 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT SAT JUN 11 2011
.SYNOPSIS...
UPPER RIDGE OVER THE EASTERN CONUS CONTINUES TO BREAK DOWN AS AN
UPPER LOW OVER THE GREAT LAKES PULLS EAST...AND HELPS DRAG A COLD
FRONT THROUGH THE LOCAL AREA SUNDAY NIGHT. HIGH PRESSURE BUILDS IN
BEHIND THE FRONT FOR THE BEGINNING OF THE WORK WEEK...LEADING TO DRY
AND COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 2130Z...BROAD AREA OF THUNDERSTORMS ACROSS THE NORTHERN THIRD
OF THE CWA. A FEW SEVERE STORMS ATTM. AS THE AREA SLOWLY SHIFTS TO
THE EAST...OUTFLOW BOUNDARIES TO THE SOUTH SHOULD CONTINUE TO SPARK
NEW STORMS OVER THE NEXT FEW HOURS. LOW-LEVEL THERMAL PROFILES
CONTINUE TO BE VERY CONDUCIVE TO CONVECTIVE INITIATION SHOULD ANY
BOUNDARIES INTERACT...WILL CONTINUE TO CLOSELY MONITOR. WEAKLY
SHEARED ENVIRONMENT EVIDENT IN THE SLOW MOVEMENT OF THESE PULSE
STORMS.
WEAK ZONAL MID-LEVEL FLOW OVER THE MID-ATLANTIC REGION...WITH
EMBEDDED SHORTWAVES STAYING OFF TO THE NORTH OVER OH AND PA. THREAT
FOR SCATTERED SHOWERS AND THUNDERSTORMS CONTINUES TONIGHT. EVEN
THOUGH BULK SHEAR IS VERY WEAK (10-15 KT AT 0-6 KM)...VERY STEEP
LOW-LEVEL LAPSE RATES (RIC IS DRY-ADIABATIC UP TO AROUND 850 MB)
AND 1500-2000 J/KG MLCAPE WILL YIELD SOME SEVERE STORMS. MAIN
THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN DUE
TO THE WEAK STEERING FLOW ALOFT AND PWAT VALUES OVER 1.5 IN.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO EXPECTED.
CHANCE OF SHOWERS AND STORMS WILL LINGER INTO THE NIGHTTIME
HOURS...THOUGH THE SEVERITY AND COVERAGE WILL SLOWLY DIMINISH WITH THE
LOSS OF DAYTIME HEATING. LOW TEMPS WILL BE ABOVE NORMAL...UPPER
60S TO LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SHORT TERM PERIOD FEATURES GRADUALLY DECREASING HEIGHTS ALOFT AS AN
UPPER LOW CURRENTLY OVER THE GREAT LAKES REGION PROGRESSES EASTWARDS
BEFORE CLOSING OFF OVER NEW ENGLAND ON MONDAY. EXPECT ONE LAST DAY
OF POSSIBLE RAIN ON SUNDAY...AHEAD OF AN APPROACHING COLD FRONT.
SEVERE POTENTIAL WILL BE LOW AS SHEAR REMAINS WEAK AND CAPE VALUES
WILL BE LOWER THAN THOSE OF SATURDAY. HEAVY RAIN THREAT HOWEVER
STILL THERE. RIGHT NOW...MOST LIKELY COLD FROPA TIMING IS 09Z OVER
EASTERN VA AND 12Z OVER NE NORTH CAROLINA. SW WINDS AHEAD OF THE
FRONT WILL SHIFT TO NNW BEHIND IT.
QUIET AND SEASONABLE CONDITIONS RETURN FOR MONDAY AND TUESDAY. HIGH
PRESSURE SLOWLY BUILDS DOWN FROM THE GREAT LAKES...PROVIDING DRY
N/NW FLOW. HIGH TEMPS WILL BE ABOUT AVERAGE FOR MID-JUNE...LOW TO MID 80S
WITH UPPER 70S OVER COASTAL AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
QUIET START TO THE EXTENDED PERIOD...AS UPPER LEVEL LOW PRESSURE
OVER NEW ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE
EASTERN SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND MILD TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.
UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE NEXT UPPER SHORTWAVE
TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER GREAT LAKES BY WED
AFTN. AHEAD OF THIS SYSTEM...SHORT-LIVED H5 RIDGING ALLOWS FOR
SLIGHTLY WARMER TEMPERATURES ON WEDNESDAY. BROUGHT SOME LOW POPS
BACK INTO THE FORECAST FOR EARLY THURSDAY MORNING AS INCREASING
WAA/ISENTROPIC LIFT PUSHES INTO THE AREA AHEAD OF UPPER MIDWEST
SYSTEM. MAJORITY OF ACCUMULATING RAINFALL SHOULD HOLD OFF UNTIL
LATER IN THE DAY THU INTO FRIDAY AS ATTENDANT COLD FRONT PUSHES
ACROSS THE REGION...AND EVENTUALLY STALLS NEAR/WEST OF THE AREA
FRIDAY. GIVEN UNCERTAINTY AS TO EXACT LOCATION/ORIENTATION OF
WEAKENING/WASHED OUT BOUNDARY...HV LEFT SLIGHT TO LOW END CHANCE POP
WITH HIGHEST VALUES OVER MD/E VA COUNTIES.
FOR TEMPERATURES...MAXIMA GRADUALLY BUILD BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. HIGH
TEMPERATURES LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING
THIS PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...LASTING THROUGH THE EVENING HOURS. EXPECT HEAVY
RAIN...WINDS GUSTING TO 30KT AND FREQUENT LIGHTNING WITH ANY
T-STORMS THAT FORM. AREAS RECEIVING ANY PRECIP TONIGHT WILL BE A
FAVORABLE SPOT FOR MVFR/IFR FOG/STRATUS DEVELOPMENT SUN MORNING.
A COLD FRONT WILL PUSH THROUGH THE FA SUN EVENING/NIGHT BRINGING
ANOTHER CHANCE FOR T-STORMS.
&&
.MARINE...
SUB-SCA CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A SOUTHERLY
WIND. SCATTERED LATE AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTN/TONIGHT...AND AGAIN ON SUNDAY. STRONG WIND
GUSTS AND ERRATIC WIND SHIFTS ARE POSSIBLE IN OR IN THE VICINITY OF
ANY SHOWERS OR THUNDERSTORMS. S/SW FLOW PERSISTS THROUGH TONIGHT
10-15KT SEAS 2-4 FT. (HIGHEST WAVE HGTS OUT TOWARDS 20NM). HIGHER
RESOLUTION MODELS CATCHING ON TO BRIEF INCREASE IN WNDS ACROSS
CENTRAL/SOUTHERN WATERS THROUGH EARLY EVENING...BUT PREDOMINATE
CONDITIONS SHOULD REMAIN SUB-SCA. A COLD FRONT CROSSES THE MID
ATLANTIC COAST SUNDAY NIGHT. A N-NW SURGE BEHIND THE FRONT COULD
RESULT IN CONDITIONS APPROACHING SCA CRITERIA LATE SUNDAY
NIGHT/EARLY MONDAY MORNING. A NORTHERLY WIND WILL PERSIST THROUGH
MID WEEK AS LOW PRESSURE SPINS OFF THE NEW ENGLAND COAST AND HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NW. HIGH PRESSURE MOVES OVER THE
REGION...SLIDING OFF THE COAST LATER IN THE WEEK ALLOWING FOR A
RETURN TO S-SE FLOW FOR THURSDAY THROUGH NEXT WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SUNDAY FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MAM
AVIATION...DAP
MARINE...MAMHazardous weather outlook, Jun 11, 3:06 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 306 PM EDT SAT JUN 11 2011 MDZ021>025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079- 084>100-121915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 306 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ017-102-121915- INLAND CURRITUCK-OUTER BANKS CURRITUCK- 306 PM EDT SAT JUN 11 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ063-070-071-080>083-121915- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT- 306 PM EDT SAT JUN 11 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ630>634-650-652-654-656-658-121915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 306 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 11, 7:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT SAT JUN 11 2011
VAZ073-084-086-089>091-093-094-120030-
GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN
VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK VA-
735 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS MOVING INTO THE LOWER PENINSULA...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF BAVON TO 18 MILES WEST
OF KINGS POINT...OR FROM 9 MILES NORTHEAST OF NEW POINT COMFORT TO
CLAREMONT...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
SEVERN AROUND 740 PM EDT...
YORKTOWN AROUND 745 PM EDT...
HOG ISLAND GAME RESERVE AROUND 750 PM EDT...
HORNSBYVILLE AROUND 755 PM EDT...
SEAFORD AROUND 800 PM EDT...
GRAFTON AROUND 805 PM EDT...
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3730 7627 3737 7636 3733 7639 3729 7637
3728 7634 3726 7638 3717 7638 3718 7635
3712 7627 3700 7629 3700 7636 3695 7649
3727 7681 3737 7640 3736 7641 3734 7640
3737 7639 3741 7624
JMLocal storm report, Jun 11, 7:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
747 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 SSW HIGHLAND SPRINGS 37.49N 77.36W
06/11/2011 HENRICO VA PUBLIC
TREES DOWN AT DERBYTOWN RD NEAR LABURNUM AVE.
&&
MMONTELocal storm report, Jun 11, 7:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
756 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG CHESTERFIELD 37.38N 77.51W
06/11/2011 CHESTERFIELD VA PUBLIC
NUMEROUS LARGE TREES DOWN VICINITY OF NASH ROAD THE
HIGHLANDS
&&
JFOSTERSpecial weather statement, Jun 11, 8:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 814 PM EDT SAT JUN 11 2011 VAZ065>067-079-080-087-088-120045- BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-SUSSEX VA- 814 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORMS MOVING INTO LUNENBURG...BRUNSWICK...DINWIDDIE COUNTIES. AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DEWITT TO VICTORIA...OR FROM 5 MILES EAST OF MCKENNEY TO VICTORIA...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... DUNDAS AROUND 820 PM EDT... DUNDAS AROUND 825 PM EDT... ALBERTA AROUND 845 PM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3684 7747 3677 7811 3701 7826 3711 7761 SCALORA
Special weather statement, Jun 11, 8:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 816 PM EDT SAT JUN 11 2011 VAZ063-070-071-080>083-087>090-092-120115- CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-JAMES CITY VA-NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 816 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND STRONG THUNDERSTORMS...ORIENTED FROM 19 MILES EAST OF CLAREMONT TO 6 MILES WEST OF STONY CREEK...OR FROM 8 MILES WEST OF PATRICK HENRY FIEL TO 9 MILES SOUTHEAST OF DINWIDDIE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAKEFIELD AT 820 PM EDT...SUSSEX AROUND 830 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3742 7680 3674 7721 3690 7763 3759 7722 05
Special weather statement, Jun 11, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 821 PM EDT SAT JUN 11 2011 VAZ063-070-071-080>083-087>090-092-120030- CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-JAMES CITY VA-NEW KENT VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 821 PM EDT SAT JUN 11 2011 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS AND STRONG THUNDERSTORMS...ORIENTED FROM 19 MILES EAST OF CLAREMONT TO 6 MILES WEST OF STONY CREEK...OR FROM 8 MILES WEST OF PATRICK HENRY FIEL TO 9 MILES SOUTHEAST OF DINWIDDIE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WAKEFIELD AT 820 PM EDT...SUSSEX AROUND 830 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3742 7680 3674 7721 3690 7763 3759 7722 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:14 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 31 min |
| Jun 11, 8:16 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, Sussex, City of Colonial Heights, City of Hopewell and 1 more | 59 min |
| Jun 11, 8:18 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 42 min |
| Jun 11, 8:31 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex, City of Franklin, City of Newport News, City of Norfolk and 2 more | 59 min |
| Jun 11, 9:00 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Sussex, City of Emporia | 45 min |
| Jun 11, 9:05 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 11, 9:25 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 65 min |
| Jun 11, 9:28 PM EDT | Special Weather Statement | AKQ | Fluvanna | 62 min |
| Jun 11, 9:34 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 56 min |
| Jun 11, 10:13 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 2 hr |
| Jun 12, 2:38 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 67 min |
| Jun 12, 3:21 PM EDT | Special Weather Statement | AKQ | King and Queen | 39 min |
| Jun 12, 3:26 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 39 min |
| Jun 12, 4:03 PM EDT | Small Craft Advisory | AKQ | 24 hr | |
| Jun 12, 4:03 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Powhatan, Prince Edward | 42 min |
| Jun 12, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 46 min |
| Jun 12, 5:28 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Mecklenburg | 47 min |
| Jun 12, 6:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Newport News | 23 min |
| Jun 12, 6:19 PM EDT | Special Weather Statement | AKQ | Westmoreland | 56 min |
| Jun 12, 6:34 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 23 min |
| Jun 12, 6:47 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 12, 6:53 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, Richmond, Westmoreland | 40 min |
| Jun 12, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Lancaster, Richmond | 31 min |
| Jun 12, 7:38 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 67 min |
| Jun 12, 7:57 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, Middlesex, New Kent | 63 min |
| Jun 11, 10:00 PM EDT | Special Weather Statement | AKQ | Gates, Hertford, Northampton | 60 min |
| Jun 12, 3:13 PM EDT | Special Weather Statement | AKQ | Worcester | 62 min |
| Jun 12, 3:39 PM EDT | Severe Thunderstorm Warning | AKQ | Wicomico, Worcester | 33 min |
| Jun 12, 4:11 PM EDT | Special Weather Statement | AKQ | Worcester | 34 min |
| Jun 12, 7:21 PM EDT | Special Weather Statement | AKQ | Dorchester | 39 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.